Alert archive / Illinois / River Flood Warnings in 2022
River Flood Warning 35, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 13, 2022, 8:23 PM CDT for Fayette County, Illinois. It took effect at Apr 14, 2022, 8:36 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2022, 8:23 PM CDT (01:23 UTC)
- In effect from
- Apr 14, 2022, 8:36 AM CDT
- Expired
- Apr 18, 2022, 9:35 AM CDT
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fayette County, IL
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
413
WGUS43 KLSX 140123
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
823 PM CDT Wed Apr 13 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following river in Illinois...
Kaskaskia River at Vandalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-151330-
/O.NEW.KLSX.FL.W.0035.220414T1336Z-220418T1435Z/
/VNDI2.1.ER.220414T1336Z.220416T0000Z.220417T0834Z.NO/
823 PM CDT Wed Apr 13 2022
...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO LATE MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Kaskaskia River at Vandalia.
* WHEN...From Thursday morning to late Monday morning.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 14.2 feet.
- Forecast...The river is expected to rise above flood stage
Thursday morning to a crest of 21.5 feet Friday evening.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Kaskaskia River
Vandalia 18.0 14.2 Wed 8 pm 20.0 21.5 19.7 15.4 13.6
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
Gosselin3 follow-up statements
983
WGUS83 KLSX 141438
FLSLSX
Flood Statement
National Weather Service St Louis MO
938 AM CDT Thu Apr 14 2022
...The Flood Warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia.
Kaskaskia River at Carlyle.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-160245-
/O.EXT.KLSX.FL.W.0035.000000T0000Z-220417T1600Z/
/VNDI2.1.ER.220414T2230Z.220415T1800Z.220416T1000Z.NO/
938 AM CDT Thu Apr 14 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Kaskaskia River at Vandalia.
* WHEN...Until late Sunday morning.
* IMPACTS...At 19.2 feet, State Highway J just east of County Road
206 begins to flood near this height.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Thursday the stage was 17.3 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 19.5 feet early tomorrow
afternoon. It will then fall below flood stage early Saturday
morning.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Kaskaskia River
Vandalia 18.0 17.3 Thu 9 am 19.1 17.7 15.1 14.2 13.6
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-160245-
/O.CON.KLSX.FL.W.0016.000000T0000Z-000000T0000Z/
/KCAI2.1.ER.000000T0000Z.220404T1430Z.000000T0000Z.NO/
938 AM CDT Thu Apr 14 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Kaskaskia River at Carlyle.
* WHEN...Until further notice.
* IMPACTS...At 21.3 feet, Cabins on the left bank below the gage
begin flooding.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Thursday the stage was 22.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 AM CDT Thursday was 22.4 feet.
- Forecast...The river is expected to fall to 20.7 feet
Thursday morning.
- Flood stage is 16.5 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Kaskaskia River
Carlyle 16.5 22.3 Thu 9 am 22.3 22.3 22.2 21.9 21.6
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$
Jaja999
WGUS83 KLSX 150133
FLSLSX
Flood Statement
National Weather Service St Louis MO
833 PM CDT Thu Apr 14 2022
...The Flood Warning continues for the following river in Illinois...
Kaskaskia River at Vandalia.
Kaskaskia River at Carlyle.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-161345-
/O.EXT.KLSX.FL.W.0035.000000T0000Z-220417T0240Z/
/VNDI2.1.ER.220415T1040Z.220415T1800Z.220415T2040Z.NO/
833 PM CDT Thu Apr 14 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Kaskaskia River at Vandalia.
* WHEN...Until late Saturday evening.
* IMPACTS...At 18.0 feet, Unprotected farmland begins to flood.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Thursday the stage was 17.3 feet.
- Forecast...The river is expected to rise above flood stage
late tonight and then crest near 18.4 feet Friday.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Kaskaskia River
Vandalia 18.0 17.3 Thu 8 pm 17.5 14.8 14.1 13.6 13.3
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-161345-
/O.CON.KLSX.FL.W.0016.000000T0000Z-000000T0000Z/
/KCAI2.1.ER.000000T0000Z.220404T1430Z.000000T0000Z.NO/
833 PM CDT Thu Apr 14 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Kaskaskia River at Carlyle.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Thursday the stage was 22.3 feet.
- Forecast...The river is forecast to fall slowly to near 22.1
feet Saturday evening.
- Flood stage is 16.5 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Kaskaskia River
Carlyle 16.5 22.3 Thu 8 pm 22.2 22.1 21.8 21.6 21.1
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$
Gosselin947
WGUS83 KLSX 151516
FLSLSX
Flood Statement
National Weather Service St Louis MO
1016 AM CDT Fri Apr 15 2022
...The Flood Warning is cancelled for the following rivers in
Illinois...
Kaskaskia River at Vandalia.
...The Flood Warning continues for the following rivers in
Illinois...
Kaskaskia River at Carlyle.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-151630-
/O.CAN.KLSX.FL.W.0035.000000T0000Z-220415T1516Z/
/VNDI2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 AM CDT Fri Apr 15 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Kaskaskia River at Vandalia.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Friday the stage was 17.0 feet.
- Forecast...The river will continue to fall, falling to 15.6
feet Saturday morning.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Kaskaskia River
Vandalia 18.0 17.0 Fri 9 am 15.6 14.2 13.9 13.5 13.3
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-170330-
/O.CON.KLSX.FL.W.0016.000000T0000Z-000000T0000Z/
/KCAI2.1.ER.000000T0000Z.220404T1430Z.000000T0000Z.NO/
1016 AM CDT Fri Apr 15 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Kaskaskia River at Carlyle.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Friday the stage was 22.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 AM CDT Friday was 22.3 feet.
- Forecast...The river is expected to fall to 18.9 feet next
Friday morning.
- Flood stage is 16.5 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Kaskaskia River
Carlyle 16.5 22.2 Fri 9 am 21.8 21.5 21.1 20.7 20.1
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$
ByrdWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 13, 6:32 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 13, 6:32 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
632 PM CDT Wed Apr 13 2022
.SHORT TERM... (Through Late Thursday Night)
Issued at 309 PM CDT Wed Apr 13 2022
As of 20z, the cold front is on the St. Louis metro area
doorstep. The front will continue to move to the east late this
afternoon with widespread showers and storms which will taper off
from west to east, coming to an end everywhere by 03z Thursday.
Otherwise, weak high pressure will build in over the lower
Mississippi River Valley while the closed low over the Great Lakes
Region remains in place through the short term. With this pattern,
flow across the region will be westerly tonight with clearing skies
from west to east. CAA will be rather weak, so even with lows in the
low to mid 30s, the period of any freezing temperatures will be very
brief, thus we do not need to issue any freeze headlines at this
time. However, with the light winds and clear skies, could see some
widespread frost late tonight through early Thursday morning over
portions of central/east central/southeast Missouri, so have
issued a frost advisory in this area.
With sunny skies on Thursday, temperatures will warm up into the
upper 50s to upper 60s. However, it will be rather windy, especially
across northern portions of the forecast area, closer to the closed
low in the Great Lakes region.
By Thursday night, a majority of the deterministic and ensemble
models indicate that the closed low will begin to slide to the
northeast. However, a secondary shortwave rotating around the low
will drag a cold front southeast into the region late Thursday night
with increasing clouds. This will keep temperatures from dropping as
much with lows near normal, in the upper 30s to mid 40s.
Byrd
.LONG TERM... (Friday through Next Wednesday)
Issued at 309 PM CDT Wed Apr 13 2022
As the cold front moves through the region on Friday, a majority
of the deterministic and ensemble solutions indicate that weak
lift, moisture and instability will return just ahead of the
boundary, so expect isolated showers and a few storms will
develop. By Friday night, the front will stall out just south of
the Missouri/Arkansas border with the precipitation tapering off
during the evening hours.
The latest cluster analysis is indicating that the flow aloft will
briefly become zonal as the upper level closed low slowly exits the
Great Lakes region this weekend. Behind the system, cooler air will
filter in for the weekend with highs mainly in the 50s, 10 to 15
degrees below normal. However with the zonal flow and stalled front
to our south, could see over running precipitation develop north of
the boundary, mainly along and south of I-70 as a southern stream
shortwave slides east across the lower Mississippi River Valley
Saturday night/Sunday.
Beyond that, dry weather returns on Tuesday before another system
moves in late Tuesday night into Wednesday.
Byrd
&&
.AVIATION... (For the 00z TAFs through 00z Thursday Evening)
Issued at 629 PM CDT Wed Apr 13 2022
Light showers and low ceilings will move out of KCOU/KJEF by 01Z
and KUIN/KSTL/KSUS/KCPS by 05Z. Then dry and VFR conditions are
expected the rest of the period. Gusty west to northwest winds
will decrease this evening but then increase again by mid morning
on Thursday.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory from 1 AM to 8 AM CDT Thursday for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Reynolds MO-Saint Francois MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Apr 13, 6:38 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 638 PM CDT Wed Apr 13 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-142345- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 638 PM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight chance for thunderstorms Friday afternoon and evening across parts of southeast Missouri. There is another chance of thunderstorms Sunday afternoon across portions of southeast Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:43 AM CDT | Wind Advisory | LSX | Adams, Brown | 15 hr |
Nearby
River Flood Warnings in Illinois, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.